MAUDE Adverse Event Report: DEXTERA SURGICAL INC MICROCUTTER 30 CURVED TIP WHITE RELOAD; STAPLE

DEXTERA SURGICAL INC MICROCUTTER 30 CURVED TIP WHITE RELOAD; STAPLE
Model Number FG-025311
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Correct mfr report # and ensured initial reporter information was correct and present.
 
Event or Problem Description
The patient was undergoing a lobectomy through a robotic video-assisted thoracoscopic surgery (vats).The microcutter 5/80 stapler and a microcutter 30 reload were used on an initial vessel without issue.A second transection was done on the superior pulmonary vein.No bleeding was seen when the stapler jaws were initially opened, however, tissue appeared to be adhered to the lower jaw of the stapler.The surgeon then used robotic graspers to remove the tissue from the stapler jaw which was subsequently followed by bleeding.The procedure was converted to an open thoracotomy to control the bleeding.The patient lost approximately 1.5 liters of blood, received emergency treatment and received a blood transfusion.The procedure was completed and the patient was sent to the intensive care unit (icu).The patient was subsequently discharged from the icu in good condition.

Brand Name
MICROCUTTER 30 CURVED TIP WHITE RELOAD
Common Device Name
STAPLE
Manufacturer (Section D)
DEXTERA SURGICAL INC
900 saginaw dr.,
redwood city CA 94063
MDR Report Key8356560
Report Number3004114958-2017-00006
Device Sequence Number2127246
Product Code GDW
UDI-Device Identifier01814900003110
UDI-Public0101814900003110
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161137
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/08/2019
Device Model NumberFG-025311
Device Catalogue NumberFG-025311
Device Lot Number170307D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age55 YR
Patient Weight45